MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP100RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 42-year-old caucasian female patient underwent a primary breast reconstruction with a 350cc artoura breast tissue expander and experienced a deflation on the left side post-operatively, which was diagnosed during an office visit.As a result, the patient underwent explantation on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: pc-(b)(4).
 
Additional Manufacturer Narrative
On june 22, 2022, the mentor failure analysis lab has received the device for evaluation.On june 29, 2022, the evaluation for the device was completed.Device evaluation summary: during the visual analysis of the returned sample artoura ss, t exp, uhp,350cc no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed two (2) tears (a and b) on the anterior view, measuring approximately 0.8 cm and 0.2 cm respectively.Microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14721676
Report Number1645337-2022-07148
Device Sequence Number17341657
Product Code LCJ
UDI-Device Identifier00081317024361
UDI-Public00081317024361
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberSMXP100RUH
Device Catalogue NumberSMXP100RUH
Device Lot Number9472292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite